Atripla Side effects

Question

Hi Doc, first of all thanks a lot for your time. I just started with Atripla (5 days ago). THe first two nights some vivid dreams and hallucinations (not scary though). Dizziness all day long and feeling "flu like", sometimes feeling like having fever or muscle pain like when you get a cold but I have been able to manage them. Are these normal side effects and need to wait for them to go? or should I start worring about them? Dizziness is kinda going away... still there but not that much... THank you very much. My viral load was 60k and 310 CD4.

Answer

You describe fairly classic efavirenz side effects that generally peak in the first several weeks and then taper such that perhaps 10% of patients still experience noticeable and sometimes annoying side effects. In your case the odds are that the symptoms will indeed improve-I hope all the way to no symptoms for you! KH